Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 6:53 PM EDT for Decatur County, Grady County, Seminole County, Georgia; Gadsden County, Leon County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 2, 2018, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Decatur County, GA, Grady County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:54 PM EDT | TSTM WND DMG | Faceville, GA | TREE REPORTED DOWN ON QUINCY HWY AND BETTSTOWN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WUUS52 KTAE 022253
SVRTAE
FLC039-073-GAC087-131-253-022330-
/O.NEW.KTAE.SV.W.0055.180602T2253Z-180602T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
653 PM EDT SAT JUN 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Gadsden County in Big Bend of Florida...
Central Leon County in Big Bend of Florida...
Southern Decatur County in southwestern Georgia...
Southwestern Grady County in southwestern Georgia...
Southeastern Seminole County in southwestern Georgia...
* Until 730 PM EDT.
* At 653 PM EDT, a severe thunderstorm was located 9 miles south of
Bainbridge, moving southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Midway, Havana, Bainbridge, Tallahassee, Greensboro,
Gretna, Attapulgus, Climax, Freemont, Littman, Juniper, Douglas
City, Darsey, Florence, Scotland, Jamieson, Recovery, Laingkat and
Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3036 8469 3037 8468 3037 8467 3038 8467
3039 8465 3039 8468 3042 8468 3042 8471
3046 8471 3046 8473 3079 8486 3093 8446
3058 8414 3032 8467
TIME...MOT...LOC 2253Z 315DEG 49KT 3077 8457
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 2, 3:34 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018
.NEAR TERM [Through Tonight]...
Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.
.SHORT TERM [Sunday Through Monday Night]...
A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.
.LONG TERM [Tuesday Through Saturday]...
Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.
&&
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.MARINE...
Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.
&&
.FIRE WEATHER...
Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.
&&
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 66 / 20 30 40 20 0
Panama City 77 88 75 87 71 / 20 30 30 10 0
Dothan 73 94 71 88 65 / 20 50 40 0 0
Albany 73 94 72 89 65 / 20 50 40 0 0
Valdosta 73 94 73 90 65 / 20 30 40 20 0
Cross City 75 91 76 89 69 / 30 30 30 40 10
Apalachicola 77 87 76 87 71 / 20 20 30 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 2, 6:08 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Tallahassee FL 608 PM EDT SAT JUN 2 2018 FLZ011-013-016-026-GAZ155-022300- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Seminole GA- 608 PM EDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL GADSDEN...NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA AND SOUTHWESTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM EDT/600 PM CDT/... At 608 PM EDT/508 PM CDT/, Doppler radar was tracking a strong thunderstorm 11 miles east of Marianna, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blountstown, Marianna, Chattahoochee, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville, Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill, Lovedale, Kennys Mill, Dellwood, Star and Alliance. A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM CDT/ for the Panhandle of Florida...and southwestern Georgia. LAT...LON 3078 8526 3095 8496 3047 8480 3038 8519 TIME...MOT...LOC 2208Z 326DEG 30KT 3083 8505 ADL
Special weather statement, Jun 2, 6:14 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM CDT SAT JUN 2 2018
FLZ008>013-022315-
Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
514 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN...CENTRAL HOLMES AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 615 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Alford, Caryville, Wausau,
Westville, Moose Pond, Whitehead Crossroads, Fountain, Singer Road,
Camps Head, Holmes Valley, Gainer Spring, Porter Lake, Smyrna,
Bahoma, Compass Lake and Sylvania.
LAT...LON 3093 8570 3067 8524 3039 8519 3042 8567
3070 8586 3070 8585 3073 8588
TIME...MOT...LOC 2214Z 315DEG 21KT 3071 8567
ADLSpecial weather statement, Jun 2, 6:17 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT SAT JUN 2 2018
ALZ067-GAZ120>123-142-144-022315-
Henry AL-Quitman GA-Randolph GA-Baker GA-Calhoun GA-Clay GA-Early GA-
617 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...NORTHWESTERN
BAKER...CALHOUN...NORTHEASTERN EARLY AND SOUTHERN QUITMAN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 715 PM EDT/615 PM CDT/...
At 617 PM EDT/517 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Fort Gaines, moving southeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Gaines, Morgan, Cuthbert, Georgetown, Blakely, Edison,
Arlington, Leary, Douglasville, Bellville, Bluffton, Shorterville,
Wire Bridge, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads, Scottsboro Crossroads and Ricks Place.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.
LAT...LON 3177 8467 3140 8443 3131 8466 3141 8475
3138 8495 3170 8531 3170 8522 3174 8520
3177 8516 3177 8512 3178 8514 3183 8513
3186 8514 3188 8513 3189 8513 3189 8512
TIME...MOT...LOC 2217Z 315DEG 21KT 3174 8496
ADLLocal storm report, Jun 2, 6:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 SSE BLAKELY 31.36N 84.92W
06/02/2018 EARLY GA PUBLIC
TREES REPORTED DOWN IN BLAKELY.
&&
RHSpecial weather statement, Jun 2, 6:32 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM CDT SAT JUN 2 2018
ALZ068-FLZ007-009-022315-
Geneva AL-Holmes FL-North Walton FL-
532 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA AND HOLMES
COUNTIES UNTIL 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Geneva, Samson, Ponce De Leon, Caryville, Esto, Westville, Coffee
Springs, Noma, Black, Chancellor, Kellys Crossroads, Cerrogordo,
Lytle, Darlington, Marl, Gritney, Arrant Settlement, Geneva Municipal
A/P, Holland Crossroads and Smith Crossroads.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
LAT...LON 3104 8612 3120 8592 3120 8588 3095 8558
3079 8580 3079 8582 3076 8583 3070 8592
3070 8594
TIME...MOT...LOC 2231Z 326DEG 21KT 3104 8596
ADLSpecial weather statement, Jun 2, 6:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT SAT JUN 2 2018
FLZ016-GAZ156-157-022315-
Gadsden FL-Decatur GA-Grady GA-
637 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 715 PM
EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of West Bainbridge, or 7 miles southwest of
Bainbridge, moving southeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quincy, Havana, Bainbridge, Attapulgus, Climax, Darsey, Concord,
Jamieson, Faceville, Laingkat, Calvary, Santa Clara, Fowlstown,
Amsterdam, Quincy Airport, Branchville, Hinson and Dogtown.
LAT...LON 3092 8445 3068 8427 3068 8430 3067 8431
3056 8460 3083 8475
TIME...MOT...LOC 2236Z 315DEG 29KT 3083 8466
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:22 AM EDT | Special Weather Statement | TAE | Berrien, Tift | 38 min |
| Jun 2, 11:55 AM EDT | Special Weather Statement | TAE | Berrien | 65 min |
| Jun 2, 12:11 PM EDT | Special Weather Statement | TAE | Clay, Quitman | 49 min |
| Jun 2, 12:17 PM EDT | Special Weather Statement | TAE | Dougherty | 43 min |
| Jun 2, 12:39 PM EDT | Special Weather Statement | TAE | Clay, Randolph | 51 min |
| Jun 2, 1:09 PM EDT | Special Weather Statement | TAE | Calhoun, Terrell | 51 min |
| Jun 2, 1:12 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Jun 2, 1:29 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 46 min |
| Jun 2, 1:42 PM EDT | Special Weather Statement | TAE | Baker | 63 min |
| Jun 2, 1:55 PM EDT | Special Weather Statement | TAE | Thomas | 50 min |
| Jun 2, 2:03 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 42 min |
| Jun 2, 2:09 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 29 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 19 min |
| Jun 2, 2:22 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Cook, Irwin, Lanier, Tift | 53 min |
| Jun 2, 2:28 PM EDT | River Flood Warning | TAE | Brooks, Lowndes | 49 hr |
| Jun 2, 2:36 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 39 min |
| Jun 2, 2:41 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jun 2, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 19 min |
| Jun 2, 5:18 PM EDT | Special Weather Statement | TAE | Early | 42 min |
| Jun 2, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jun 2, 5:55 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 65 min |
| Jun 2, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 56 min |
| Jun 2, 6:17 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Randolph | 58 min |
| Jun 2, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Jun 2, 6:37 PM EDT | Special Weather Statement | TAE | Decatur | 38 min |
| Jun 2, 7:07 PM EDT | Special Weather Statement | TAE | Grady | 38 min |
| Jun 2, 10:35 AM EDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 2:01 PM EDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 2:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 24 min |
| Jun 2, 3:08 PM EDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 45 min |
| Jun 2, 3:34 PM EDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 3:52 PM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 54 min |
| Jun 2, 4:24 PM EDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 4:37 PM EDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 4:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 4:49 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 5:02 PM EDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 5:20 PM EDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
| Jun 2, 5:38 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 6:08 PM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 6:32 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.